Heat, Cass
- When
- August 22, 11:00 AM CST to 3:00 PM CST
- Where
- Cass forecast zone
- Reported by
- ASOS
- Coordinates
- 33.078, -94.344 (the zone’s center; the record gives no point)
An upper level ridge of high pressure that had been dominant across much of the Southern Plains and Lower Mississippi Valley finally began to retreat back to the west into New Mexico during the early morning hours of August 22nd, although the eastward extension of this ridge lingered over portions of Oklahoma and North Texas. However, early morning temperatures only briefly cooled into the mid…
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure that had been dominant across much of the Southern Plains and Lower Mississippi Valley finally began to retreat back to the west into New Mexico during the early morning hours of August 22nd, although the eastward extension of this ridge lingered over portions of Oklahoma and North Texas. However, early morning temperatures only briefly cooled into the mid and upper 70s on the morning of the 22nd. Given the very dry topsoil moisture conditions in place, daytime temperatures on the 22nd quickly climbed into the upper 90s to near 100 degrees across much of East Texas and North Louisiana, although areas of extreme Eastern Texas and Northwest Louisiana had failed to mix out the usually high dewpoints that were in place. Thus, heat indices ranged from 105 to 108 degrees across these areas during the early and mid-afternoon afternoon hours, before scattered showers and thunderstorms developed by mid-afternoon, resulting in temperatures to cool into the 80s and lower 90s late in the day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 22, 10:09 AM CST, 51 minutes earlier.
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1109 AM CDT Thu Aug 22 2019
.UPDATE...
Isolated to scattered showers and thunderstorms are already
developing across our southern-most parishes of Louisiana and
coverage should continue to increase through the afternoon. As is
typical for this time of year, this activity will be largely
diurnally driven and should diminish by early this evening.
Temperatures are warming quickly, as expected. Dewpoints also do
not appear to be mixing out, yet, quite to the degree that we saw
yesterday. Thus, heat index values above 105 degrees F still
appear likely over portions of East Texas and Northwest Louisiana.
No changes appear necessary to the Heat Advisory.
CN
&&
.PREV DISCUSSION... /issued 717 AM CDT Thu Aug 22 2019/
AVIATION...
For the ArkLaTex, a few showers along I-20 KMLU vicinity moving
ENE. Another hot day with isold/sct shwrs/TS for just about any of
our terminals except those in TX. We will amend for anything more
than Vicinity this afternoon. Winds will be S/SW 5-10KT and SW
flow aloft for much of column at this time, but Easterlies outflow
and a frontal boundary to our N will converge into the coming
weekend for an up tick in convection. Expecting more clouds of
course and some gusty winds near any heavy downpours. /24/
PREV DISCUSSION... /issued 432 AM CDT Thu Aug 22 2019/
SHORT TERM.../Today through Friday/
Just a few low to mid clouds here and there with a light S/SW
breeze or calm wind. Our air temperatures are in the mid to upper
70s with 73 in Marshall the coolest reading and the 82 downtown
Shreveport the warmest by far. High temperatures today are running
cooler on guidance, but have balanced with persistence in light
of SW breeze early in the mid to upper 90s. The afternoon will
see winds back to S/SE ahead of the sea breeze and some of these
boundaries will help to cool us a bit too.
HRRR coverage is meager, but still appreciable from deep E TX
into much of LA with the sea breeze. Other models flash in QPF
along the same areas more or less. Also, we have some boundaries
working in our direction in OK at this time. Isolated convection
in the North may become scattered later today. The cold front is
draping over N OK and N AR right now and will slowly continue
Southward today. Overnight little change expected with not
convection overnight as the front will still be just too far North
and more middle 70s is a cooler trend of late. Guidance has a
decent up tick in QPF and convective coverage for our Friday with
highs in the low to mid 90s. /24/
LONG TERM.../Friday Night through Thursday/
Looking aloft to start the weekend, a weakness will continue to move
northward across the northwest Gulf of Mexico towards the S LA Gulf
Coast while a shortwave will continue to traverse eastward across
the Central and Southern Plains. While forcing in association with
the Gulf system should remain far enough removed from our region,
moisture with this system will continue to get pumped northward in
advance of the shortwave trough to our northwest to generate
scattered showers and thunderstorms areawide for the weekend. The
highest pops are warranted across our eastern most zones where
better moisture will reside.
Cannot rule out isolated diurnally driven convection on Monday
across our eastern half as the trough departs this region with upper
ridging trying to move back into the TX Hill Country. Northwest flow
appears to set up across the Southern Plains through the middle part
of next week in the wake of the trough and ridging to our west. This
flow appears to support a frontal boundary moving our way on Tue
with low end chance pops warranted across our northern third on Tue
and across our southern half on Wed. The ridge to our west stays in
place through the end of the upcoming work week even through the
frontal boundary appears to shift back northward during this
timeframe.
Didn't stay too far from temperature blends through the extended
given increased cloud cover and higher pops. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 99 75 95 76 / 20 20 30 20
MLU 93 74 92 73 / 40 10 50 20
DEQ 95 72 92 73 / 30 20 50 30
TXK 96 75 92 74 / 30 20 30 20
ELD 94 74 92 73 / 30 10 50 20
TYR 98 76 95 75 / 10 10 20 20
GGG 99 75 95 75 / 20 10 20 20
LFK 96 75 93 74 / 20 10 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Heat Advisory until 4 PM CDT this afternoon for LAZ001>003-
010>012.
OK...None.
TX...Heat Advisory until 4 PM CDT this afternoon for TXZ112-125-126-
137-138-150-151.
&&
09/35Hazardous Weather Outlook National Weather Service Shreveport LA 609 AM CDT Thu Aug 22 2019 ARZ050-051-059>061-070>073-LAZ004>006-013-014-017>022-OKZ077- TXZ096-097-108>111-124-136-149-152-153-165>167-231200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Claiborne-Lincoln-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Red River- Bowie-Franklin-Titus-Camp-Morris-Wood-Smith-Cherokee-Nacogdoches- Shelby-Angelina-San Augustine- 609 AM CDT Thu Aug 22 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered afternoon and early evening showers and thunderstorms will be possible across portions of the region today. The greater chances will be felt across portions of Southeast Oklahoma, Southwest Arkansas as well as Northern Louisiana and portions of Deep East Texas. Some of these storm could be strong, producing strong wind gusts, frequent cloud to ground lightning and brief heavy downpours. Most of this activity should begin dissipating during the early evening hours. Otherwise, another hot day is in store areawide with maximum afternoon heat indices generally below 105 degrees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered showers and thunderstorms will be possible across much of the region Friday, into the upcoming weekend and into the middle part of next week. While no organized severe weather is expected at this time, some of these storms could be strong at times. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. LAZ001>003-010>012-TXZ112-125-126-137-138-150-151-231200- Caddo-Bossier-Webster-De Soto-Red River-Bienville-Cass-Upshur- Marion-Gregg-Harrison-Rusk-Panola- 609 AM CDT Thu Aug 22 2019 This Hazardous Weather Outlook is for portions of northwest Louisiana and northeast Texas. .DAY ONE...Today and Tonight... A Heat Advisory is in effect today until 4 pm. Another day of hot temperatures is in store across the region today with heat indices this afternoon ranging from between 105 and 108 degrees. The best practices for work or play in this kind of heat includes wearing light colored and light weight, loose fitting clothing, and drinking plenty of water before, during and after exposure to the heat. Otherwise, isolated to widely scattered afternoon and early evening showers and thunderstorms will be possible across portions of the region today. Some of these storm could be strong, producing strong wind gusts, frequent cloud to ground lightning and brief heavy downpours. Most of this activity should begin dissipating during the early evening hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered showers and thunderstorms will be possible across much of the region Friday, into the upcoming weekend and into the middle part of next week. While no organized severe weather is expected at this time, some of these storms could be strong at times. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. 13
The national radar mosaic for the moment the first event began.
7 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843575, 843576, 843577, 843578, 843579, 843580, 843581.